Alert archive / Nevada / Frost Advisories in 2016
Frost Advisory 5, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Sep 6, 2016, 10:28 AM PDT for 6 counties in Nevada. It took effect at Sep 7, 2016, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2016, 10:28 AM PDT (17:28 UTC)
- In effect from
- Sep 7, 2016, 1:00 AM PDT
- Expired
- Sep 7, 2016, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2884 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134 WWUS75 KLKN 061728 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1028 AM PDT TUE SEP 6 2016 NVZ030-031-034>041-071500- /O.NEW.KLKN.FR.Y.0005.160907T0800Z-160907T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 1028 AM PDT TUE SEP 6 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. * TEMPERATURE...33-36 DEGREES WITH A FEW COLDER SPOTS. * DURATION...5 TO 7 HOURS. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LW
2 follow-up statements
669 WWUS75 KLKN 062104 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT TUE SEP 6 2016 NVZ030-031-034>041-071500- /O.CON.KLKN.FR.Y.0005.160907T0800Z-160907T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 204 PM PDT TUE SEP 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... * TEMPERATURE...33-36 DEGREES WITH A FEW COLDER SPOTS. * DURATION...5 TO 7 HOURS. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LW
805 WWUS75 KLKN 071448 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 748 AM PDT WED SEP 7 2016 NVZ030-031-034>041-071600- /O.EXP.KLKN.FR.Y.0005.000000T0000Z-160907T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 748 AM PDT WED SEP 7 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... TEMPERATURES ARE RISING THIS MORNING AND THE ADVISORY IS NO LONGER NEEDED. $$ LW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 6, 9:02 AM PDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 6, 9:02 AM PDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Elko NV 902 AM PDT Tue Sep 6 2016 .SYNOPSIS...A weak upper-level disturbance will bring a few high clouds and gusty afternoon winds across northern Nevada today but the region will remain dry. Temperatures will warm to above normal by the end of the week as high pressure maintains dry conditions across the region. && .UPDATE...The forecast package has been updated to remove the Frost Advisory and Freeze Warnings. && .PREV DISCUSSION... /ISSUED AT 248 AM / SYNOPSIS...A weak upper-level disturbance will bring a few high clouds and gusty afternoon winds across northern Nevada today but the region will remain dry. Temperatures will warm to above normal by the end of the week as high pressure maintains dry conditions across the region. SHORT TERM...Today through Wednesday. An subtle short wave disturbance traversing southern ID will bring a few high clouds and winds to Humboldt and Elko counties but entire state will remain dry. Temperatures will continue to climb today and Wednesday broad troughing pattern breaks down with steadily rising 500 mb heights anticipated over across the Great Basin region for the next several days. Short term temperature trend is a bit slower than 24 hour prior with temperatures across the state running 2 to 3 degrees warmer than this time yesterday. Nonetheless, light winds and less surface moisture will make for a slightly better radiational cooling environment than last night so widespread temperatures are still entirely possible across large portion of the state. Freeze warning remains in effect for all but Humboldt county and far eastern Elko county near West Wendover while a frost advisory remains in effect for Humboldt county. LONG TERM...Wednesday night through Monday. The period begins with upper ridge centered off the west coast with a dry northwest flow aloft over northern and central NV. Temperatures start out near normal with highs in the upper 70s to the mid 80s then climb 5 to 8 degrees above normal by the weekend as upper ridge strengthens over the region. On monday a short wave will dive down from the north bringing much cooler air with highs back in the 60s to the lower 70s north. Little in the way of moisture with this system so an isolated shower or thunderstorms across the extreme northeast is the most that this system will produce. AVIATION...VFR conditions next 24 hours. FIRE WEATHER...West to southwest winds will pick up this afternoon mainly across northern Nevada in the 15 to 25 mph range but should remain below critical levels. Lighter winds are expected Wednesday through the rest of the week as the pressure gradient relaxes. Relative humidity will reach critical thresholds each day but dry weather combined with lighter winds will preclude Red Flag conditions. && .LKN WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM PDT this morning for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Frost Advisory until 9 AM PDT this morning for Humboldt County. && 92/99
Nearby
Frost Advisories in Nevada, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.